Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Jacksonville, FL

June 20, 2014Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2014, 5:18 PM EDT for Wayne County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2014, 5:18 PM EDT (21:18 UTC)
Expired
Jun 20, 2014, 5:45 PM EDT
In force
27 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:32 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 20, 2:32 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT FRI JUN 20 2014

.SHORT TERM...THRU SUNDAY NIGHT...
THE EAST COAST SEA BREEZE HAS MIGRATED WEST OF INTERSTATE 95 THIS
AFTERNOON...AND STORMS WILL CONTINUE TO PUSH WESTWARD THROUGH THE
AFTERNOON INTO THE CENTRAL PART OF PENINSULA EVENTUALLY MEETING UP
WITH THE WEST COAST SEABREEZE BETWEEN U.S.301 AND I-75 THIS MID TO
LATE AFTERNOON. PRECIPITABLE WATER VALUES HAVE INCREASED ACROSS SE
GA THIS AFTERNOON AS MOISTURE BEGIN TO POOL AHEAD OF THE GA
INVERTED SFC TROF THAT IS ACROSS THE CENTRAL PART OF THE PEACH
STATE. THIS HAS ALLOWED TSTMS TO DEVELOP IN THIS REGION AS PWS
HAVE INCREASED TO 1.6 TO 1.8" ACROSS SE GA FROM 1.25" THIS
MORNING. THE CONVECTIVE ACTIVITY WILL GENERALLY WILL STEERING FROM
NORTH- NORTHEAST TO SOUTH-SOUTHWEST IN RESPECTIVE SEA BREEZE
CONVECTIVE LINES WITH 500-700MB STREAMLINE FLOW SHOWING THIS FLOW
WITH MEAN MID LEVEL RIDGE OVER MISSISSIPPI. THE DIURNAL ACTIVITY
SHOULD WANE CONSIDERABLY AND MARKEDLY DECREASE IN AREAL COVERAGE
BY MID EVENING AS DAYTIME HEATING DIMINISHES.

DURING THE WEEKEND...UPPER RIDGING OVER SOUTHEASTERN STATES IS
SUPPRESSED SOUTH BY WNW FLOW AROUND NEW ENGLAND/WRN ATLANTIC
UPPER TROF...WITH PERSISTENT SURFACE TROF OVER SCTRL GA AND
OFFSHORE FLOW SOUTH OF SURFACE TROF. THIS BOUNDARY AND SEA
BREEZES WILL FOCUS AFTERNOON/EVENING SHOWER/T-STORM DEVELOPMENT
EACH AFTERNOON. SOME UNCERTAINTY AS TO COVERAGE OF ACTIVITY
EACH DAY...AND KEEPING CHANCE POPS FOR NOW.

WESTERLY SURFACE FLOW WILL LEAD TO HOT AFTERNOONS...WITH HIGHS
IN MID 90S INLAND...LOW 90S COAST WITH NOT MUCH INLAND
PENETRATION OF EAST COAST SEA BREEZE. HEAT INDEX VALUES AROUND
100 DEGREES EXPECTED EACH AFTERNOON.

.LONG TERM....MONDAY THRU THURSDAY...
PATTERN CHANGES TO WESTERN ATLANTIC UPR RIDGE...WRN GULF COAST
UPPER TROF...AND SW FLOW OVER OUR FORECAST AREA FOR MUCH OF
NEXT WEEK. SURFACE RIDGE BECOMES RE-ESTABLISHED OVER NORTH-
CENTRAL FL...WITH ONSHORE FLOW NORTH OF RIDGE AXIS (WEAKEST
ACROSS OUR SRN COUNTIES UNDER RIDGE AXIS. MODEL GUIDANCE
MAINTAINS A CHANCE OF AFTERNOON/EVENING SHOWERS/T-STORMS EACH
DAY PRIMARILY WITH WEST COAST SEA BREEZE MOVING EASTWARD
ACROSS PENINSULA. HIGHS IN UPR 80S COAST TO LOWER 90S INLAND
EACH DAY...WITH OVERNIGHT LOWS LWR 70S INLAND TO MID 70S COAST.

&&

.AVIATION...
VFR CONDITIONS ANTICIPATED THROUGH THE TAF CYCLE. THE
EXCEPTION WILL BE AT KGNV...WHERE VCTS AND VCSH POSSIBLE AT THE
TERMINAL THIS MID TO LATE AFTERNOON WITH THUNDERSTORMS NEARBY.
ALSO PUT A TEMPO GROUP FOR WIND GUSTS TO 40 KTS AND BRIEF HEAVY
RAIN AT KGNV BETWEEN 19Z AND 23Z. VFR CONDITIONS WILL BE THE
GENERAL RULE OVERNIGHT WITH PATCHY FOG POSSIBLY DEVELOPING IN THE
I-75 CORRIDOR AND SUWANNEE VALLEY BETWEEN 09 AND 12Z.

&&

.MARINE...
ONSHORE WINDS HAVE DEVELOPED NEAR THE COAST THIS AFTERNOON WHEN THE
SEA BREEZE PUSHED WEST. WINDS SHIFT BACK TO THE WEST AFTER MIDNIGHT
WHEN THE SEA BREEZE'S INFLUENCE DISSIPATES. INCREASING SOUTH TO
SOUTHWEST WINDS THIS WEEKEND ALTHOUGH NOT STRONG ENOUGH TO WARRANT
HEADLINES. ISOLATED SHOWERS AND STORMS TOWARD DAYBREAK AND SATURDAY
BECOMING WIDELY SCATTERED TO SCATTERED SUNDAY.

HIGH PRESSURE BECOMES RE-ESTABLISHED OVER THE WATERS EARLY NEXT
WEEK WITH LIGHT SOUTH TO SOUTHWEST WINDS... WITH SOUTHEAST FLOW
NEARSHORE COMPONENT EACH AFTERNOON ASSOCIATED WITH THE SEA BREEZE.

RIP CURRENTS: LOW RISK IS EXPECTED THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  96  73  94 /  20  30  40  30
SSI  76  91  76  91 /  10  30  30  30
JAX  71  95  74  93 /  10  40  40  40
SGJ  74  91  74  91 /  10  30  30  50
GNV  71  93  72  92 /  20  30  30  50
OCF  72  93  72  92 /  30  20  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/CORDERO
Hazardous weather outlook, Jun 20, 4:02 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 AM EDT FRI JUN 20 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-210845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
402 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INLAND
AREAS DURING THE LATE AFTERNOON INTO THE EARLY EVE. MOST OF THE
STORMS ARE EXPECTED TO BE FOCUSED BETWEEN U.S. HIGHWAY 301 AND
INTERSTATE 75. THE MAIN CONCERNS WILL BE STRONG AND GUSTY
WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
A FEW STORMS MAY BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 20, 2:55 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT FRI JUN 20 2014

GAZ133-135-201945-
APPLING-JEFF DAVIS-
255 PM EDT FRI JUN 20 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...

AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF GRAHAM...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 345 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3175 8235 3178 8262 3192 8259 3194 8243
TIME...MOT...LOC 1855Z 352DEG 7KT 3187 8252

WOLF
Special weather statement, Jun 20, 3:27 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT FRI JUN 20 2014

GAZ132-133-202015-
COFFEE-JEFF DAVIS-
327 PM EDT FRI JUN 20 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF PRIDGEN...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PRIDGEN THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3167 8273 3166 8298 3179 8295 3179 8290
      3179 8287 3182 8284 3184 8281 3183 8280
TIME...MOT...LOC 1927Z 348DEG 9KT 3179 8290

WOLF
Special weather statement, Jun 20, 4:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT FRI JUN 20 2014

GAZ149-202100-
ATKINSON-
434 PM EDT FRI JUN 20 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF PEARSON...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PEARSON THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3140 8302 3140 8286 3118 8283 3119 8305
      3124 8305 3127 8304 3128 8305
TIME...MOT...LOC 2034Z 008DEG 7KT 3131 8295

WOLF

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:47 PM EDTSpecial Weather StatementJAXMarion43 min
Jun 20, 7:14 PM EDTSpecial Weather StatementJAXPutnam46 min
Jun 20, 7:35 PM EDTSevere Thunderstorm WarningJAXMarion25 min
Jun 20, 7:44 PM EDTSevere Thunderstorm WarningJAXBaker46 min
Jun 20, 2:55 PM EDTSpecial Weather StatementJAXJeff Davis50 min
Jun 20, 3:27 PM EDTSpecial Weather StatementJAXTelfair48 min
Jun 20, 4:34 PM EDTSpecial Weather StatementJAXAtkinson26 min
Jun 20, 4:41 PM EDTSevere Thunderstorm WarningJAXAtkinson34 min
Jun 20, 5:50 PM EDTSpecial Weather StatementJAXBrantley40 min
Jun 20, 5:58 PM EDTAreal Flood AdvisoryJAXWayne2 hr
Jun 20, 6:27 PM EDTSevere Thunderstorm WarningJAXCamden, Charlton48 min
Jun 20, 7:11 PM EDTSevere Thunderstorm WarningJAXCharlton, Ware49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.